Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 115, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Aug 2, 2000, 6:36 PM EDT for Lenawee County, Michigan. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 2, 2000, 6:36 PM EDT (22:36 UTC)
- Expired
- Aug 2, 2000, 7:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties
County Lenawee County, MI
The radar
The Detroit radar (KDTX), 102 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 7:23 PM EDT | Hail 0.75 | Adrian, MI | |
| Aug 2, 7:40 PM EDT | Hail 0.75 | Adrian, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1965 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
325 WUUS53 KDTX 022237 SVRDTX MIC091-022330- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 636 PM EDT WED AUG 2 2000 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LENAWEE COUNTY IN SOUTHEAST MICHIGAN * UNTIL 730 PM EDT * AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF LIME CREEK...OR 14 MILES SOUTHWEST OF ADRIAN...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MORENCI AT 645 PM EDT SENECA AT 650 PM EDT ADRIAN...FAIRFIELD AT 710 PM EDT OGDEN CENTER AT 725 PM EDT HOLLOWAY AT 730 PM EDT THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. HAIL OF THIS SIZE MAY DAMAGE WINDOWS...ALUMINUM SIDING...OR VEHICLES...IF ACCOMPANIED BY STRONG WIND GUSTS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. JZ DRC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:07 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 2, 3:07 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 307 PM EDT WED AUG 2 2000 MAIN FOCUS LIES WITH STORM POTENTIAL FOR TONIGHT. COLD FRONT...CURRENTLY ALIGNED FROM ALPENA TO MILWAUKEE...WILL CONTINUE TO MOVE THROUGH LOWER MICHIGAN THIS EVENING. 88D INDICATING AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONT MOVING EAST THROUGH NORTHERN LOWER...EXPECTED TO AFFECT SAGINAW BAY AND NORTHERN COUNTIES IN CWA LATER THROUGH THIS EVENING. FRONT IS PROGGED TO BE THROUGH CWA AROUND 06Z...THOUGH ETA IS A FEW HOURS SLOWER WITH THE FRONTS PROGRESSION. COMPETING FACTORS FOR STORM POTENTIAL THIS AFTERNOON MAKE FOR AN INTERESTING FORECAST. BEST UVV ASSOCIATED WITH VORT MAX WILL CONTINUE TO SLIDE THROUGH SOUTHERN PART OF CWA THIS AFTERNOON AND EVENING. 250 JETLET WILL ALSO PLACE SOUTHERN CWA IN RIGHT ENTRANCE REGION...AIDING THE 700 MB OMEGA. HOWEVER...ONLY THE TIP OF THE THUMB HAS SEEN MUCH SUN TODAY...TEMPS IN SOUTHERN CWA HAVE ONLY REACHED THE LOWER TO MID 70S. SURFACE DEWPOINTS EXPECTED TO REMAIN AROUND 70 UNTIL FROPA. MOISTURE WILL DECREASE QUICKLY AS THE FRONT PASSES...ESPECIALLY IN THE MID AND UPPER LEVELS. WEAK THETA E RIDGE IN PLACE AHEAD OF FRONT WILL ALSO MOVE OUT OF CWA WITH FROPA. BEST CHANCE OF SEVERE CURRENTLY APPEARS TO BE WITH THE LINE MOVING THROUGH NORTHERN LOWER. IT IS BECOMING MORE ORGANIZED AND CELLS ARE CONTINUING TO DEVELOP ON ITS SOUTHERN END. EXPECT THIS TREND TO CONTINUE AS THE LINE MOVES THROUGH AREA THAT HAS SEEN THE MOST SOLAR HEATING THIS AFTERNOON. BUT AGAIN...BEST DYNAMICAL SUPPORT FURTHER TO THE SOUTH...HOLDING THE POSSIBILITY THAT NEW CELLS COULD DEVELOP AS AREA OF CLOUDS IN THE SOUTHERN COUNTIES MOVES OUT OF THE AREA...THOUGH THIS POSSIBILITY LESSENS AS THE SUN GOES DOWN. CONSIDERED POSSIBILITY OF PRECIPITATION TOMORROW AFTERNOON IN SOUTHERN COUNTIES. HOWEVER...CHANCE FOR PRECIPITATION NOT LOOKING GOOD. THE MID AND UPPER LEVELS BECOME EXTREMELY DRY. THE CWA WILL ALSO HAVE A HEALTHY CAP AROUND 700 MB THROUGH MOST OF THE AFTERNOON. SHOULD BE ENOUGH LOW LEVEL MOISTURE TO KEEP LOW CLOUDS/POP CU BUT WILL REMOVE MENTION OF POPS FOR THE SOUTHERN COUNTIES FOR TOMORROW. EXTENDED...FEW CHANGES TO THE EXTENDED. MAIN FOCUS LIES IN THE TIMING OF PRECIPITATION FOR THE WEEKEND. MRF REPLACES 500 MB TROUGH WITH MORE ZONAL FLOW THIS WEEKEND. BEST MOISTURE HELD TO OUR NORTH WITH UPPER LEVEL SHORTWAVE. A BIT CONCERNED THAT THIS PRECIPITATION COULD TRACK INTO CWA LATE SATURDAY. NORTHWEST TO SOUTHEAST ORIENTATED THICKNESSES FAVORABLE FOR SUCH MOVEMENT. HOWEVER...700 HEIGHTS AND 850 WINDS COUNTER THIS POSSIBILITY. MRF IS ALSO SLOWING THE UPPER LEVEL SUPPORT OF SURFACE DISTURBANCE. ETAXX IN GOOD AGREEMENT WITH THIS SOLUTION. NCEP ENSEMBLES LOOKING FAIRLY STABLE WITH THE WEEKEND SOLUTIONS...WITH 500 MB SHORTWAVE RIDGING OVER THE REGION FOR SATURDAY. CANADIAN HOLDS UPPER LEVEL SUPPORT OF SURFACE FEATURE FURTHER NORTH...DEVELOPING A STRONGER LOW THAN INDICATED IN THE OTHER MODELS JUST SOUTH OF HUDSON BAY. GIVEN THESE FACTORS WILL KEEP SATURDAY DRY. ZONAL UPPER LEVEL FLOW WILL GIVE WAY TO RIDGING OVER THE PLAINS BY MIDWEEK...OFFERING UPPER LEVEL SUPPORT TO SURFACE HIGH PROGGED TO AFFECT REGION TUESDAY AND WEDNESDAY. .DTX...NONE. GROVER FIGURSKEY
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:44 AM EDT | Severe Thunderstorm Warning | DTX | Genesee | 46 min |
| Aug 2, 8:59 AM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 31 min |
| Aug 2, 2:55 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland | 65 min |
| Aug 2, 4:03 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland | 57 min |
| Aug 2, 5:16 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 44 min |
| Aug 2, 6:32 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 28 min |
| Aug 2, 6:46 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Livingston, Shiawassee | 44 min |
| Aug 2, 7:35 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 40 min |
| Aug 2, 7:46 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 44 min |
| Aug 2, 7:52 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 38 min |
| Aug 2, 7:59 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Macomb, Saint Clair | 61 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.